MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. AIRWAY MOBILESCOPE

OLYMPUS MEDICAL SYSTEMS CORP. AIRWAY MOBILESCOPE
Model Number MAF-TM2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.Based on the results of the legal manufacturer's investigation, it is likely the bending section cover had fallen off due to stress applied during usage, external factors, or handling of the device.However, a definitive root cause could not be determined.In addition, service found there was a leakage due to the damaged bending section cover, the bending angle was out of specification due to wear of the angulation wire, there was fluid ingress in the control section, the image guide bundle was stained, the shooting mode button on the operation unit was not working, there was fluid ingress in the battery slot, the monitor of the digital camera was scratched, there was a strange noise coming from the digital camera, there was a leakage from the control section cover, there was a leakage from the grip, the grip was scratched, and there was fluid ingress in the up/down plate.Per the legal manufacturer, these other device issues found by service have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported the insertion tube of the subject device was damaged.There was no patient or user injury reported due to the event.The device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, it was observed the bending section cover had fallen off from the distal end.This report is being submitted for the reportable malfunction found during evaluation of the device (bending section cover had fallen off).Additional details have been requested regarding the reported issue.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial report and clarification regarding the device evaluation results.D9: date returned to manufacturer - corrected to april 28, 2022.G3: date received by manufacturer - the correct date was apr.28, 2022.Investigation activities have been opened to manage the actions related to this complaint and any required mdr reporting.H10: clarification of device evaluation information.The shooting mode button on the control panel was not working (not the operation unit, as reported on the initial report).There was fluid leakage from the up/down plate (not fluid ingress, as reported on the initial report).Per the legal manufacturer, these issues have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14595863
Report Number8010047-2022-09401
Device Sequence Number14809228
Product Code EOQ
UDI-Device Identifier04953170407147
UDI-Public04953170407147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown